been gone awhile had surgery

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kimshee
New Member


Date Joined Jul 2011
Total Posts : 17
   Posted 6/9/2012 6:39 PM (GMT -6)   
  hi ev one  been gone awhile  Drs finally found out what was causing my severe pain  I had a cyst on my sciatic nerve pushing things out of place  What a relief.. But now I am having trouble getting off the meds  lyrica and pain meds  Does anyone know how to wean off of lyrica ? It makes me sick  ty  hello to all

CRPSpatient
Veteran Member


Date Joined Mar 2011
Total Posts : 1276
   Posted 6/10/2012 8:25 AM (GMT -6)   
Hi Kimshee - and wow, no wonder you were in pain. I'm glad that the doctors have been able to give you some relief.

I've never had to wean off Lyrica - but I do know it has to be tapered slowly to prevent/limit withdrawal. What advice has your doctor given you? I'm sure too that someone else here would be able to give you some first-hand perspective.

Laura
Moderator - Chronic Pain Forum

Full body CRPS with spasms, dystonia & contractures, gastroparesis, orthostatic hypotension,bradycardia/tachycardia, bursitis, CTS, osteoporosis, multiple compression fx, disc bulges.

Oxycodone ER/IR, Topamax, Mobic, Somac, Cipramil, Midodrine, Vit D & C, SCS, baclofen/bupivacaine pump

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16787
   Posted 6/10/2012 10:22 AM (GMT -6)   
Wow, glad to know they found out what was causing you so much trouble. Talk to your dr about doing a slow taper from the Lyrica and with your pain meds too. Your dr can help you with this better than any of us. He can also give you meds to help with any withdrawal type of symptoms too.

Take good care of yourself while recovering from surgery too.....Susie
Moderator, Chronic Pain Forum & Psoriasis Forum

grandmaroses
Veteran Member


Date Joined Jan 2011
Total Posts : 1355
   Posted 6/10/2012 10:34 AM (GMT -6)   
My goodness your pain must have been in the break the bank My pain doc put me on Lyrica but I started it and within a few short weeks decided it was not for me so I stopped by weaning down. If you have been on it you really should ask your doctor.
Take care
Rose



Insulin Dependant Diabetic, Fibromyalgia, Gerd, IBS, Sleep Apnea, COPD, Spondylolistesis, Diabetic Neuropathy, Fatty Liver, High Cholesterol

tmjpain
Veteran Member


Date Joined Oct 2008
Total Posts : 2024
   Posted 6/10/2012 12:34 PM (GMT -6)   
Glad the docs found the reason for your pain. When did you have your surgery?
Your doc should be giving you a tapering schedule to follow for weaning off the lyrica. I wish you much luck.
 
Suzane

pocketfull
Regular Member


Date Joined Mar 2012
Total Posts : 350
   Posted 6/10/2012 2:27 PM (GMT -6)   
Do ui have a pain management doctor/ HE Oor she can help. Did the doctor give you any orders leaving the hospital Meds can be such a pain. I was finaly diagnosed with diabetes and have already switched 2 times. so foar neither of them seam to be bringing count down and furst just make me sick and insomina. Im so frustreated too. . I feel for you but hang in there and you hopefully dont have any nerve damage. have a great week and NO unberable pain1..regards Cathy
I am 61 years young. I have neuropathy in both feet and hands. I have spinal stenosis and arthritis in my back. I am bipolar and with panic attacks. I cannot walk. I choose to stay home all the time. I love living in the country. Its very peaceful.

kimshee
New Member


Date Joined Jul 2011
Total Posts : 17
   Posted 6/10/2012 6:35 PM (GMT -6)   
thank you everyone for responding I felt so alone.. My dr says I should stay on it but it is making me sicker each day I am calling for a 2nd opinion tomorrow Its Sunday... I have bad yellow diareah today and just feel weak and weepy and achy Im supposed to start phy therapy tomorrow Dont know how I can My family dr was upset with me because i asked to be referred to a dr in the bigger city an hr away for the surgery Our small town hospt doesnt have the best rep..I had the surgery May 10th... was supposed to start therapy sooner but have felt so bad.. I am also going to call the pharmacy tomorrow I did go to a pain clinic after i went to the bigger city and they found the cyst I will also call them tomorrow thank you all so much will keep in touch

grandmaroses
Veteran Member


Date Joined Jan 2011
Total Posts : 1355
   Posted 6/10/2012 6:50 PM (GMT -6)   
Kimshee it's your health, your life, if you feel your local doctor is not able to help you then go to someone who can. When I stopped Lyrica I was taking 3 capsules per day so I just took 2 capsules for a couple weeks and then one for a couple of weeks then none. I stopped because they were too expensive.
I just looked up side effects and diarrhea is not listed but constipation is, are you sure it's the Lyrica? Did you start any other med or vitamin?
Take care
Rose



Insulin Dependant Diabetic, Fibromyalgia, Gerd, IBS, Sleep Apnea, COPD, Spondylolistesis, Diabetic Neuropathy, Fatty Liver, High Cholesterol

kimshee
New Member


Date Joined Jul 2011
Total Posts : 17
   Posted 6/10/2012 7:15 PM (GMT -6)   
ty grandmaroses i have had severe allergic reactions to other medications I took 1 cymbalta and ended up in the er the next day the sight i looked at did mention diareah maybe that person had other things going on too The only other thing is loratab I was taking them ev 4 hrs before surgery for pain but havent had any since 2 days after surgery I didnt even ask for a refill as pain was gone except for stitches etc.. I am really getting scared as i almost died from the cymbalta I read that valerian might help but I am afraid to try anything at this point I am so tired and yucky feeling.. I will call the dr who referedme for surgery tom morning ty ty I am even allergic to benydral It causes anyph shock which is rare have to wear a bracelet for that meds scare me

momtofourangels
Veteran Member


Date Joined Apr 2010
Total Posts : 2265
   Posted 6/10/2012 8:25 PM (GMT -6)   
Hi kimsee I'm glad to hear that the doctor found the cause of your pain and you had surgery to take care of it. I haven't taken Lyrica, so I don't know. I would call the doctor that prescribed it and ask him/her.

Take care.

hugs
Loretta
Dx: osteoarthritis, bursitis in left hip, Osteoarthrits in right hip, compression fracture in thoracic spine due to falling on frozen ground March 2001 , ddd, spinal stenosis, bone spurs, osteoarthritis in spine, osteoarthritis in both knees
Meds: Fentanyl patch, oxycodone, otc: BenGay, Tylenol Arthritis on occasion
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 6:31 AM (GMT -6)
There are a total of 3,005,639 posts in 329,245 threads.
View Active Threads


Who's Online
This forum has 161792 registered members. Please welcome our newest member, hanry.
257 Guest(s), 4 Registered Member(s) are currently online.  Details
George_, hanry, BossJ, Saipan Paradise